Forum

Anyone else experience this after injecting Copaxone?

Doesn’t happen everytime but i sometimes feel a sudden rush of blood to the head, tightness of the chest, difficuties to breath and my face and neck area turn bright red. Only lasts for a minute or so, but i end up with a stinking headache after. Neuro says it’s an uncommon side effect of the Copaxone. First time it happened i thought i was having a heat attack. Very scary. It’s happened tonight and i just wondered if it happens to anybody else?

Fi

yes had it happen twice last year. first time it happend i thought i was having a heart attack. second time i realised it was to do with the copaxone. not very nice when it happens but just stay calm and its soon over

[quote=“Spud”] Aaaaagghhhh…my first Copaxone injection today. I really don’t fancy it! Pat [/quote] Don’t worry Pat. It’s not a common side effect. Not that you’ll need it but good luck today.

Fi

Hi Fi,

I took Copaxone for about 6 years and had this side effect half a dozen or so times in that time. Luckily my MS nurse warned me about the side effect when she came to hand over the drugs to me initially, so I didn’t panic unduly when it happened the first time, although, like you I thought I was having a heart attack! Quite unpleasant, but tried to relax as much as poss and it always went off after 10-15 mins. I was told if the chest tightness/pain and breathlessness hadn’t gone after half an hour, to call for an ambulance to check it WASN’T a heart attack! Thankfully that never arose.

Hopefully you won’t get it too often either.

Alison x